Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

High blood pressure and pulse rate after taking Losartan HCTZ. History of A-fib. What is going on?

I have just started taking (yesterday) Losartan HCTZ, 50 mg/12.5mg. By evening yesterday, I my blood pressure went up, as did my pulse. I took it again this morning and my BP is running high (up to 165/97) and my pulse is running at around 100 BPM. I just took it again and the BP is now 130/81,but my pulse is still at 95 BPM.

I had A-Fib, but had an ablation a year ago and have been fine. I had gotten off all meds except for baby aspirin, but my BP went up in Feb. so I was put on 180mg of Diltiazem. After a while it started to affect my eyes, so I was taken off it for 4 days to see if my eyes got better, which they did. Off the Diltiazem, my BP did go up, but my pulse was running 70 to 75 BPM. Now, after two days on the Losartan, my BP is all over the place and my pulse is running steadily in the 95 to 100 BPM range. What's going on? My pulse is steady, just fast.

Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Losartan or thiazide may not be responsible for this.
Still, give the benefit of doubt and stop them.

Beta blockers are the usual drugs under these circumstances...

Recurrence of rhythm disorder - now Supra Ventricular Tachycardia - may have to be considered.
Causes for episodic tachycardia and hypertension - like Pheochromocytoma - may need consideration..

Discuss with your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor